MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC SPECTRE GUIDEWIRE

VASCULAR SOLUTIONS LLC SPECTRE GUIDEWIRE
Model Number IPN916605
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: wire came out of patient and was stripped down to a thread.The wire was used on a highly calcified lesion additional information: during a pci with rotoblation.A spectre (endura)wire was used on a heavily calcified vessel.The wire was removed in its entirety after it unraveled.Another spectre wire was used without incident.There was no reported harm to the patient.
 
Additional Manufacturer Narrative
(b)(4).One-unit of spectre wire was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.Core wire was observed to be separated into proximal and distal portions.The wire was intact with the unravelled coil.The top-level assembly traveler (rt105826, lot 723121) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly , and performance specifications.The supplier was notified of the complaint.Case details were reviewed.Customer stated "wire came out of the patient (male 71y) and stripped down to a thread." one unit of spectre was returned to vsi/teleflex for evaluation.Coil of the wire was unravelled from the core wire.The core wire was separated but intact as one unit.Damages are likely to have occurred during use in the procedure when operated against resistance.Per ifu states the following warning and precaution - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel injury - exercise care in handling the spectre guidewire during a procedure to reduce the possibility of accidental breakage, or kinking.Additional information was requested.A response was received.Lesion was highly calcified.Pci with rotablation was performed.A video was provided.The video lasted only 1s.Two guidewires were noted.No other information was provided nor did the video indicate the issue of breakage of the wire.Other devices such as a guide catheter and a catheter with two marks likely representing a balloon catheter was noted.It is likely due to anatomical factors and/or concomitant device interaction could have led to the separation of the core wire and unravelling of the coil.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description
It was reported that: wire came out of patient and was stripped down to a thread.The wire was used on a highly calcified lesion.Additional information: during a pci with rotoblation.A spectre (endura)wire was used on a heavily calcified vessel.The wire was removed in its entirety after it unraveled.Another spectre wire was used without incident.There was no reported harm to the patient.

Brand Name
SPECTRE GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17123568
Report Number2134812-2023-00027
Device Sequence Number20679647
Product Code DQX
UDI-Device Identifier10841156108014
UDI-Public10841156108014
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberIPN916605
Device Catalogue Number7386
Device Lot Number723121
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age71 YR
Patient SexMale